(Closed) does the pill make anyone else feel crazy?

posted 7 years ago in Wellness
Post # 3
Member
389 posts
Helper bee
  • Wedding: July 2011

I was on the pill briefly in 2003 and I stopped taking it for that exact reason.   I remember going shopping with my Mom & brother to get a dress for a family friend’s wedding and my Mom would try to get me to come out of the dressing room in the clothes I was trying on, and I refused, telling her that I was too fat (I only weighed 110 pounds, sheesh!) and started crying hysterically and couldn’t stop.  We had to cut THAT shopping trip short and head home, lol.  I stopped taking it shortly after that and the craziness just stopped.  I did try another “brand” and it didn’t make me crazy, but it gave me migraines. 

Maybe you could stop taking the pill and use the Nuva ring or something?  There are different options out there!

Post # 4
Member
1891 posts
Buzzing bee
  • Wedding: May 2011

I stopped taking BC because I felt like it made me emotional, it wasn’t really regulating my cycle, and it was really expensive too.  I empathize with you on not wanting to get pregnant right before the wedding, but as long as you guys are using protection every time, you should be ok.  Planning a wedding is emotional enough, I just can’t take the additional hormones makin me extra crazy!

Post # 5
Member
9 posts
Newbee

I was on the NuvaRing and it made me feel so depressed and just not care about anything. It also made me restless. Give it a good 60- 90 days to let your body get adjusted to the dose of hormones but after a while if it continues, I would talk to OB/GYN and see if there is a different option. I am now on Loestrin and I love it. I havent had any problems as far as depression or any kind of crazy emotions. Everybody is different but I would try and see if there is another option for you.. maybe a lower dose hormone??

Post # 6
Member
407 posts
Helper bee
  • Wedding: January 2011

I was on the pill for 5-6 years. Tried a few different kinds and in the end just went off of them all together because they made me miserable. I know the type of person I am and I just wasn’t myself. Initially, I felt a little depressed. After speaking with my doctor, I went off of them and at a later date started again on a new brand. Sure enough over time, my emotions were out of whack again. Somewhat depressed, highly emotional, insecure etc. eventually then BF and I decided to see what would happen when going off of them. It took time, but honestly since then I feel like myself again. Looking back I feel like I was living in a haze. My mind feels so clear now, emotions are back to the old me. I guess I just don’t mix well with it. 

DH and I were together for over a year while off the pill and not yet married. We relied on condoms and never had an issue. I’m sure in the 3 months to your wedding you should be safe as long as you’re careful. If you feel anything like I did… I really recommend getting off of them. I just feel so much better!

Post # 7
Member
1270 posts
Bumble bee
  • Wedding: April 2011

I have been on BC for 5 years and I haven’t even seen the real me in that whole time. Every since I have been on the pill, I have become ten times more emotional and sensitive. My FI has never even known me to be my NORMAL self. HE thinks I am a crying basketcase ALL the time… but deep down I know i’m not! I can’t wait to get off the pill and he will be so amazed at how cool i become!!!

Post # 8
Member
329 posts
Helper bee
  • Wedding: March 2011

Mine are definitely making me crazy. I’ve been on them since August and I have been an emotional wreck…. I was already dealing with depression, but the pill has made me just plain crazy. I’m hopefully talking to my doctor soon about switching to a different kind.

Post # 9
Member
3126 posts
Sugar bee
  • Wedding: December 2017

The pill made me an emotional wreck. I was unreasonable, cried constantly and couldn’t control my emotions. It was hell. I stopped taking it, switched to condoms, and never looked back. I thought I was the only one because everyone, including doctors, tell me if I switched to a different kind I would be okay. I tried a few different kinds and I just couldn’t take it. If I were you, I would stop taking it an switch to condoms. Planning a wedding is hard enough without feeling that way because of BC!

Post # 10
Member
381 posts
Helper bee
  • Wedding: April 2011

I was an absolute nut job while I was on BC and I tried a lot of different options. My OBGYN finally put me on the Nuvra ring and that still made me an emotional disaster. I haven’t been on BC for almost a year, I think, and I am DEFINITELY much more normal now.

Post # 11
Member
14503 posts
Honey Beekeeper
  • Wedding: June 2011

I was an absolute lunatic on the pill, even the lightest one available made me an emotional time bomb. I just quit taking it for good years ago. The FH and I talked about it when we got together, he made the choice to use condoms until he got his visectomy because he loved me and didn’t want the emotional craziness to drive us apart. And it would have with having a few emotional years as it was.

I think you should sit down and talk to the FH, he should consider just using a condom for a while, at least until they find a dose that will work for you.

Post # 12
Member
249 posts
Helper bee
  • Wedding: April 2011

Yep- pretty sure my first wedding and divorce were due to the pill!

 

Post # 13
Member
1928 posts
Buzzing bee
  • Wedding: October 2012

This is the exact reason that I just recently stopped taking the pill. I just stopped last week so I haven’t felt any changes yet. I hated the pill it made me gain weight, and it has made it virtually impossible to loose the weight, it has made me very self conscious of the way I look, enough to make me not want to get romantic with my FI because I feel like I look terrible. I am really hoping that all this craziness goes away soon.

Post # 14
Member
566 posts
Busy bee
  • Wedding: January 2011

When i got off the pill i was like “so this is what it’s like to feel normal again!”  i was so happy, lol.  i loved the pill at first, but when i developed all my side effects, i ended up hating it.  i was an emotional basketcase, i was chronically fatigued, had headaches every day, it was raising my potassium too high, and i was beginning to get two periods a month.  it was absolutley crazy! 

Post # 15
Member
668 posts
Busy bee
  • Wedding: September 2011

That is the same reason I stopped taking it.  My FI has only known me since I was on it, so he thought it was normal for me that I would cry at ANY issue we talked about.  I’ve been off for about 2 weeks, and have Never Felt Better.  Ive finally been able to tackle some difficult issues without Any emotional problems.  I’m switching to diaphragm and am soo happy to be off of artificial hormones.

Post # 16
Member
7695 posts
Bumble Beekeeper
  • Wedding: August 2010

Yup. I was on the pill for a while and it made me crazy. I hated it. Too much hormones for me!!! The only pill that has not made me feel this way was my most recent kind which was Femcon. It is really low hormone.

 

The topic ‘does the pill make anyone else feel crazy?’ is closed to new replies.

Find Amazing Vendors